Share Facebook
Crohn's Disease Forum » Treatment » Cimzia/Certolizumab » New to Cimzia - Side Effects Questions


10-22-2015, 12:02 PM   #1
hippos78
 
Join Date: Oct 2015
New to Cimzia - Side Effects Questions

I recently stopped taking Remicade, I was having swelling in my hands and feet that was RA-like that a doctor felt was being caused by the Remicade. Remicade worked great so I am really anxious to be off of it.
I started Cimzia 3 weeks ago and will get my final loading dose next week. I have had a red round spot about the size of a fist around each loading site. First on my thighs and the second dose on my stomach. The spots on my thighs werent itchy but the stomach ones have been. Also, I am noticing muscle cramping in my feet and legs and I feel very tired and a little light headed and flighty. In addition I am tapering down on the prednisone I was taking to keep the swelling at bay.
My question is if anyone else has experienced these side effects and if so have they gone away over time? I know when I first started remicade I was super tired later that day and achy but after awhile I stopped having that side effect. I am hoping this medication works for me and the swelling goes completely away. (On a side note any former Remicade users have swelling after a couple years of being on it?)
Thanks for any input!!
10-24-2015, 04:16 PM   #2
Maya142
Forum Monitor
 
Maya142's Avatar
Have you told your doctor about the reactions on your thighs/stomach? My daughter hasn't been on Cimzia but has been on Humira and had similar reactions with the shots. We started giving her Benadryl before the shot and they went away. I would definitely let your doctor know.

Perhaps someone who's on Cimzia will chime in soon about the other side effects you mentioned. Tapering pred can also cause side effects, so it may not even be the Cimzia.

Hang in there!
__________________
Mom of M (20)
diagnosed with Crohn's Disease at 16
Juvenile Idiopathic Arthritis at 12
Juvenile Ankylosing Spondylitis at 16

Mom of S (23)
dx with JIA at 14
Ankylosing Spondylitis at 18
10-24-2015, 05:18 PM   #3
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Second the talk to your Gi
DS had similar reactions to humira shots at the injection site
Switched to Zyrtec just prior to the shot and he was fine
Just a little redness now
__________________
DS - -Crohn's -Stelara -mtx-IVIG
10-24-2015, 05:45 PM   #4
hippos78
 
Join Date: Oct 2015
I can definitely give the benedryl before-hand a try! I have allergies anyways and pretty sensitive skin so I bet that would really help! Thanks
And I will talk to my dr when I head back for the final loading dose this wednesday.
Reply

Crohn's Disease Forum » Treatment » Cimzia/Certolizumab » New to Cimzia - Side Effects Questions
Thread Tools


All times are GMT -5. The time now is 06:17 AM.
Copyright 2006-2017 Crohnsforum.com